MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number SN6CWS
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Corneal Edema (1791); Hemorrhage/Blood Loss/Bleeding (1888); Retinal Detachment (2047); Vitreous Hemorrhage (2143); Vitreous Detachment (2445); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.The complaint history and product history records could not be reviewed because the reporting facility did not provide a lot number or any identification traceable to the manufacturing documentation.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported during the intraocular lens implantation the surgeon had difficulties implanting the lens, during the surgery a vitreous hemorrhage occurred and the lens could not be placed in the capsule bag but was placed in the sulcus.Three month later he has a visual acuity of approx.0.8.After which there was a retinal detachment that was operated/treated in another hospital.A vitreous rod was passed in the anterior chamber and was removed 8 weeks later with the laser.Additional information was requested and received stating, it was a difficult cataract surgery in a multimorbid patient.The patient had experienced flat anterior chamber, bleeding into anterior chamber.The vitreous hemorrhage occured during the surgery but before the lens was implanted.The patient had experienced bleeding into anterior chamber, vis a tergo, vd, choroidal effusion, expulsive bleeding, posterior capsular rupture and a vitrectomy was done then the lens was inserted into sulcus ciliaris.As per the surgeon the fateful course of the disease, or second surgery, which became necessary after typical nw amotio retinae had caused the event.The lens after implanted into the sulcus was decentered.There was patient impairment and the patient was hospitalized due to retinal detachment, ppv and cerclage as well as endotamponade with gas.
 
Additional Manufacturer Narrative
The root cause for the reported events could not be determined.Based on the provided information, the reported events may be related to the patient condition and issues during surgery before the lens was implanted.As a result of the issues, which occurred during the surgery, the surgeon chose to implant the company lens into the sulcus ciliaris.The lens subsequently decentered after the pars plana vitrectomy (ppv) was conducted for the retinal detachment, which occurred 3 month after the implant.It is unclear if the incorrect placement of the lens may have contributed to the later events.Per the directions for use company posterior chamber intraocular lenses are intended to be positioned in the posterior chamber of the eye, replacing the natural crystalline lens.This position allows the lens to function as a refractive medium in the correction of aphakia.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL W/ACRYSERT C DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15742037
Report Number1119421-2022-02367
Device Sequence Number5661103
Product Code KYB
UDI-Device Identifier00380652249256
UDI-Public00380652249256
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSN6CWS
Device Catalogue NumberSN6CWS.220
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexFemale